LEGAL NOTICE TO THE FOLLOWING ALLNURSES SUBSCRIBERS: Pixie.RN, JustBeachyNurse, monkeyhq, duskyjewel, and LadyFree28. An Order has been issued by the United States District Court for the District of Minnesota that affects you in the case EAST COAST TEST PREP LLC v. ALLNURSES.COM, INC. Click here for more information
I have a patient that suffers from chronic pain...and I do mean suffers. She had been on duragesic patches at one time and went to be detoxed as she felt she was loosing much of her life due to the sleepiness they caused. She was placed on suboxone and then after a short while was successfully weaned off of it. She now takes neurontin, cymbalta, flexiril, and occassional darvocet.
She is now admitted for the 3rd time in less than a year with c/o abd pain with nausea and vomitting. We cant seem to get her glucose down nor stop the nausea very well. The MD is unwilling to give her narcs for her pain due to her past and we the nurses are tired of watching her suffer. She is not demanding...it is just that when we go in to check on her she is rocking and crying or either laying in bed slinging her feet. she says this seems to help with the pain some...we also have caught her spraying her feet with alcohol. She is not one that is constantly on the light...I almost wish she was. I do not know what to do for this patient...none of us do.
Do you have any suggestions on other things that may help her other than firing her stupid doc (my choice). She asked for Toradol one night and they wouldnt give it because she is at risk for kidney problems. (No clinical findings to suggest this, just hx of DM). I am desperate for help for this patient. When at home this patient does have some Darvocet but her husband says she won't take them much because she is scared when she runs out that her doc won't prescribe anymore. She seems very depressed and interacts very little with anyone.